Psycho-Babble Medication Thread 833941

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

URGENT EXPERT ADVICE NEEDED

Posted by Jeroen on June 10, 2008, at 8:02:30

hi i take clozapine and i am a total zombie

cant talk 1 minute to people or i get f*ck*d up psychotic attack. i feel really bad

its day 10

what shall i do i have too much side effects
and my last hope was clozapine

 

Re: URGENT EXPERT ADVICE NEEDED Jeroen

Posted by B2chica on June 10, 2008, at 10:45:49

In reply to URGENT EXPERT ADVICE NEEDED, posted by Jeroen on June 10, 2008, at 8:02:30

J. i don't know much about clozapine.
but 10 days doesn't seem long. i thought this drug needed to go about a month before real effects were seen and leveled out to right dosage?
what does your doc say.
(and yes i know you hate your doc) but didn't you have one that you liked or trusted?

b2c

 

Re: URGENT EXPERT ADVICE NEEDED

Posted by Phillipa on June 10, 2008, at 11:43:15

In reply to Re: URGENT EXPERT ADVICE NEEDED Jeroen, posted by B2chica on June 10, 2008, at 10:45:49

Clozapine does take a while to work and if WBC's are okay try and stick it out. Still in hospital? Does your doc know? Love Phillipa

 

Re: URGENT EXPERT ADVICE NEEDED

Posted by Jeroen on June 10, 2008, at 12:14:24

In reply to Re: URGENT EXPERT ADVICE NEEDED, posted by Phillipa on June 10, 2008, at 11:43:15

no, doc doesnt know

i take twice 50 mg clozapine each day

yes still in my tiny small psychiatric room :(

 

Re: URGENT EXPERT ADVICE NEEDED

Posted by bleauberry on June 10, 2008, at 17:40:53

In reply to URGENT EXPERT ADVICE NEEDED, posted by Jeroen on June 10, 2008, at 8:02:30

I'm really sorry things are so trying for you right now. You deserve to feel better.

While the diagnosis and symptoms point to using antipsychotics, I think your experience with them shows that in your case that is not applicable. There is something else going on that is totally untouched by dopamine blockade and serotonin blockade. Whatever is causing your symptoms appears to be outside the dopamine/serotonin systems, and that would hypothetically explain why antipsychotics have not helped you very much. They are missing the chemistry that is the problem.

So what chemistry is the problem? I have no clue. Only that if serotonin and dopamine are somehow involved, they are only minor players.

Other drugs used in schizophrenia are lithium, depakote, and memantine. Sometimes lamictal. Your symptoms might be based more in the glutamate/gaba axis than anything else. I wonder if you have ever tried Xanax? Klonopin?

Just some ideas. If what should work doesn't work, well, logic says look elsewhere. Simple as that.

 

Re: URGENT EXPERT ADVICE NEEDED bleauberry

Posted by yxibow on June 10, 2008, at 18:52:26

In reply to Re: URGENT EXPERT ADVICE NEEDED, posted by bleauberry on June 10, 2008, at 17:40:53

> I'm really sorry things are so trying for you right now. You deserve to feel better.
>
> While the diagnosis and symptoms point to using antipsychotics, I think your experience with them shows that in your case that is not applicable. There is something else going on that is totally untouched by dopamine blockade and serotonin blockade. Whatever is causing your symptoms appears to be outside the dopamine/serotonin systems, and that would hypothetically explain why antipsychotics have not helped you very much. They are missing the chemistry that is the problem.
>
> So what chemistry is the problem? I have no clue. Only that if serotonin and dopamine are somehow involved, they are only minor players.
>
> Other drugs used in schizophrenia are lithium, depakote, and memantine. Sometimes lamictal. Your symptoms might be based more in the glutamate/gaba axis than anything else. I wonder if you have ever tried Xanax? Klonopin?
>
> Just some ideas. If what should work doesn't work, well, logic says look elsewhere. Simple as that.

Well a second opinion is always a good idea, but I wouldn't be quick to completely judge because we don't know and shouldn't know his complete medical records and how his doctor has observed him.

As for the clozapine -- 10 days is rather short on the psychotropic timeline -- a month ore more really as said before is more going to say anything. Medication starts and stops have trails as receptors become used to and not used to being manipulated by a particular medication, to make a very brief summary.

 

Re: URGENT EXPERT ADVICE NEEDED

Posted by bleauberry on June 10, 2008, at 19:31:58

In reply to Re: URGENT EXPERT ADVICE NEEDED bleauberry, posted by yxibow on June 10, 2008, at 18:52:26

>
> Well a second opinion is always a good idea, but I wouldn't be quick to completely judge because we don't know and shouldn't know his complete medical records and how his doctor has observed him.

Not quick to judge. Been following this one a long time. Not an outright judgement. Opinion and intuition, no right or wrong. As for doctors, especially the ones in psych units, my faith is on the low side.


>
> As for the clozapine -- 10 days is rather short on the psychotropic timeline -- a month ore more really as said before is more going to say anything. Medication starts and stops have trails as receptors become used to and not used to being manipulated by a particular medication, to make a very brief summary.

I do not believe the psychotropic timeline has a month or more as a yardstick globally across all drug groups. Antidepressants, yes. Antipsychotics, no. Most clinical studies show that zyprexa, risperdal, clozapine, and abilify show therapeutic effects within one week, when they work. Not uncommonly, hours or days. Could it take longer? Sure. I'm not holding my breath on it though.

Just opinion though.


 

Re: URGENT EXPERT ADVICE NEEDED bleauberry

Posted by yxibow on June 11, 2008, at 1:17:06

In reply to Re: URGENT EXPERT ADVICE NEEDED, posted by bleauberry on June 10, 2008, at 19:31:58

> I do not believe the psychotropic timeline has a month or more as a yardstick globally across all drug groups. Antidepressants, yes. Antipsychotics, no. Most clinical studies show that zyprexa, risperdal, clozapine, and abilify show therapeutic effects within one week, when they work. Not uncommonly, hours or days. Could it take longer? Sure. I'm not holding my breath on it though.
>
> Just opinion though.

Of course, all of us post our own opinions.

I'm not saying across the board -- I'm just saying from what I know current psychiatric practice, when I request medication changes, its noted there should be a period of time before one can appreciate any difference, and there is a period of time when side effects from a particular medication will dissipate over time, things that I have experienced, and also things that I have questioned too.

 

Re: URGENT EXPERT ADVICE NEEDED Jeroen

Posted by dcruik518 on June 16, 2008, at 18:45:02

In reply to URGENT EXPERT ADVICE NEEDED, posted by Jeroen on June 10, 2008, at 8:02:30

I realize you've been suffering, but this is not really the place to make a post in all CAPS announcing URGENT EXPERT ADVICE NEEDED!. The place to do that is perhaps at an emergency room or on a hotline. We are fellow patients. Good luck. Hopefully you will have something to contribute, too.

 

Re: URGENT EXPERT ADVICE NEEDED dcruik518

Posted by Phillipa on June 16, 2008, at 20:18:31

In reply to Re: URGENT EXPERT ADVICE NEEDED Jeroen, posted by dcruik518 on June 16, 2008, at 18:45:02

Are you in the hospital same one as Jeroen? Phillipa

 

Re: What's up with you!?

Posted by dcruik518 on June 17, 2008, at 17:08:47

In reply to Re: URGENT EXPERT ADVICE NEEDED dcruik518, posted by Phillipa on June 16, 2008, at 20:18:31

No, I am not, nor have I ever been hospitalized. Why do you ask? If you meant it as some sort of taunt, then this is a highly inappropriate place to ridicule someone because of mental illness. I'm sorry if my previous post was offensive to you or others. My only intent was to point out that this is an odd place to turn in a time of emergency. I did not know he was in a hospital or that he did not trust his doctors. Okay?

 

Re: What's up with you!? dcruik518

Posted by Phillipa on June 17, 2008, at 20:36:15

In reply to Re: What's up with you!?, posted by dcruik518 on June 17, 2008, at 17:08:47

I responded with that question as you said fellow patients and know Jeroen has internet access in his hospital. You did nothing wrong. Apology to you. Phillipa

 

Re: What's up with you!?--Apology

Posted by dcruik518 on June 17, 2008, at 21:07:44

In reply to Re: What's up with you!? dcruik518, posted by Phillipa on June 17, 2008, at 20:36:15

> I responded with that question as you said fellow patients and know Jeroen has internet access in his hospital. You did nothing wrong. Apology to you. Phillipa

Apology to you, Phillipa. I sometimes read or take things in an overly-negative, overly-personal way and then get defensive about something I think was meant as personal jab but which really wasn't Thanks for helping me see this pattern in myself more clearly! With Gratitude, D.R.C.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.